Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Having itchy scrotum. Dry, itchy and painful blisters appeared. Tested negative for STD. Worrisome

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3511 Questions
Question
About a week ago I had this itchy feeling on my scrotum...the next morning there was a streak of red about a quarter inCh thick and about two inches long...now it looks like a couple of blisters, kind of drying and is itchy and painful..I have been putting cortisone to relieve itch... I have been ested for STD and was negative
Posted Wed, 15 Aug 2012 in Men's Health
 
 
Answered by Dr. Raju A.T 3 hours later
Hi,

Thanks for your query.

The description of the problem you gave me make me suspicious of you having a scrotal skin fungal infection.

Itching is the prime symptom observed in such fungal infections, also the appearance of blisters (secondary bacterial infections) is a typical presentation usually occurring on constant scratching.

Do not apply the Cortisone as it can aggravate the infection if it is due to fungus.

Apply DK gel (Micanazole oint) over the affected area twice daily after thoroughly washing the area. Take a tab of Benadryl whenever the itching is more.

The gel may take not more than 3 days to show response if it is due to fungal infection.

Do change the inner wear frequently at least twice daily.This prevents the infection to linger on.

Hope I answered your query.

Wish you good health.
Above answer was peer-reviewed by
 
Follow-up: Having itchy scrotum. Dry, itchy and painful blisters appeared. Tested negative for STD. Worrisome 11 hours later
Thx for your answer....woke up this morning and now they look like cold sores
 
 
Answered by Dr. Raju A.T 10 hours later
Hi,

Thanks for writing back.

The more you wait keeping it untreated, the more it gets complicated with secondary bacterial infection.

Do apply the ointment advised above, notice the changes for 2 days and please get back to me if there is no change , I shall consider a better management then.

Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor